Consumer medicine information

Claratyne®

Claratyne®

Loratadine


Consumer Medicine Information

What is in this leaflet:

This leaflet answers some common questions about CLARATYNE.

It does not contain all the available information.

All medicines have risks and benefits.

If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet with the medicine.

You may need to read it again.

What CLARATYNE is used for

CLARATYNE contains an active ingredient called loratadine, which belongs to a class of medicines known as antihistamines.

Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances which the body is allergic to.

CLARATYNE tablets is used to relieve the symptoms of hayfever (seasonal allergic rhinitis) such as sneezing, runny or itchy nose, and burning, watery or itchy eyes.

Hayfever is usually caused by allergy to various types of allergens including moulds and pollens of trees, grasses or weeds.

Your doctor or pharmacist, however, may prescribe CLARATYNE for another purpose.

Ask your doctor or pharmacist if you have any questions about why CLARATYNE has been prescribed for you.

There is no evidence that CLARATYNE is addictive.

Before you take CLARATYNE

When you must not take it

Do not take CLARATYNE if you are pregnant or breast feeding unless you and your doctor or pharmacist has discussed the risks and benefits involved.

Do not take CLARATYNE if you have an allergy to CLARATYNE or any of the ingredients listed at the end of this leaflet. Some of the symptoms of an allergic reaction may include skin rash, difficulty in breathing or faintness.

Do not give CLARATYNE tablets to children under 12 years of age.

Do not take CLARATYNE after the expiry date printed on the pack.

Do not take CLARATYNE if the packaging is torn or shows signs of tampering.

Consult your doctor or pharmacist if you are not sure whether you should start taking CLARATYNE.

Before you start to take it

Consult your doctor or pharmacist:

If you are allergic to any other medicines or any foods, dyes or preservatives.

If you have liver disease, or any other medical conditions.

If you have any of the following symptoms:

  • ear pain or discomfort
  • pain in your face
  • loss of smell
  • taste disturbances or loss of taste
  • fever
  • chest discomfort, cough
  • blocked nose without any other symptoms
  • symptoms on only one side of your nose
  • thick, green or yellow discharge from your nose
  • repeated nosebleeds
  • a drip down the back of your throat with thick mucus and/or runny nose

These symptoms are not usually found in hayfever.

Taking other medicines

Consult your doctor or pharmacist if you are taking any other medicines, including medicines that you buy without a prescription from a pharmacy, supermarket or health food shop. Your doctor and pharmacist will have more information on medicines to be careful with or avoid while taking this medicine.

How to take CLARATYNE

How much to take

Adults and children 12 years and over:
One tablet, once daily, as necessary.

Follow the directions on the back of the box.

Ask your doctor or pharmacist if you do not understand the instructions on the box.

If your doctor or pharmacist has prescribed CLARATYNE, follow the directions given to you by your doctor or pharmacist exactly.

How to take it

Take CLARATYNE with a glass of water.

When to take it

It does not matter if you take CLARATYNE before or after food.

How long to take it

Take CLARATYNE for up to 5 days, if necessary.

If symptoms persist after 5 days, consult your doctor or pharmacist.

If you take too much (overdose)

Immediately telephone your doctor, pharmacist or Poisons Information Centre (Australia 13 11 26) for advice, or go to Accident and Emergency at your nearest hospital, if you think that you or anyone else may have taken too much CLARATYNE. Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention.

While you are taking CLARATYNE

Things you must do

Tell all doctors, dentists and pharmacists who are treating you that you are taking CLARATYNE.

Tell your doctor or pharmacist if you become pregnant while you are taking CLARATYNE.

Consult your doctor or pharmacist if your symptoms do not improve. Your doctor or pharmacist will assess your condition and decide if you should continue to take this medicine.

Things you must not do

Do not take more than the recommended dose.

Do not give CLARATYNE to anyone else, even if their symptoms seem similar to yours.

Do not use it to treat any other conditions unless your doctor or pharmacist tells you to.

Things to be careful of

Be careful driving or operating machinery until you know how CLARATYNE affects you. CLARATYNE is unlikely to make you drowsy. If you are drowsy, do not drive a car or work with machinery.

Stop taking CLARATYNE 48 hours before you have any skin tests. Antihistamines may interfere with the results of skin tests.

Side effects

All medicine can have side effects. Sometimes they are serious, most of the time they are not. You may need medical attention if you get some of these side effects.

Consult your doctor or pharmacist as soon as possible if you do not feel well while you are taking CLARATYNE.

Do not be alarmed by the following lists of side effects. You may not experience any of them.

Consult your doctor or pharmacist as soon as possible if you notice any of the following:

  • hair loss
  • rapid heart rate

The above list includes serious side effects that may require medical attention. These side effects are rare.

Consult your doctor or pharmacist if you notice any of the following and they worry you:

  • headache
  • sleepiness
  • fatigue
  • dry mouth
  • nervousness
  • fidgeting
  • upset stomach
  • diarrhoea
  • dizziness

The above list includes the more common side effects of your medicine. They are usually mild and short-lived.

Other side effects not listed above may occur in some people taking CLARATYNE.

After taking CLARATYNE

Storage

Keep your medicine in the original pack until it is time to take it.

Keep the medicine in a cool dry place where the temperature stays below 30 °C.

Do not leave it in the car on hot days or on window sills.

Keep it where children cannot reach it. A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

Ask your pharmacist what to do with any medicine that is left over, or if the expiry date has passed.

Product description

What it looks like

CLARATYNE tablets are small white tablets.

Ingredients

Each CLARATYNE tablet contains:

Active ingredient:

  • loratadine 10 mg

Inactive ingredients:

  • maize starch
  • magnesium stearate
  • lactose monohydrate

Contains lactose and sulfites.

It does not contain colours.

Sponsor

CLARATYNE is supplied in Australia by:

Bayer Australia Ltd
875 Pacific Highway,
Pymble NSW 2073.
Ph: 1800 008 757
www.claratyne.com.au

Australian Registration Number

Claratyne 10 mg. Tablets 5 and 10 packs
AUST R 200430

Date of Preparation

May, 2020

Published by MIMS March 2022